Alert archive / Missouri / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 141, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at May 14, 2003, 7:24 PM CDT for Marion County, Pike County, Ralls County, Missouri; Pike County, Illinois. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 14, 2003, 7:24 PM CDT (00:24 UTC)
- Expired
- May 14, 2003, 8:00 PM CDT
- In force
- 36 min
- Issued by
- NWS St. Louis, MO
- Area
- Counties, with a storm outline in the text
Counties Pike County, IL, Marion County, MO, Pike County, MO, Ralls County, MO
The radar
The St Louis radar (KLSX), 123 km from the middle of the area, began a volume at 00:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 14, 6:45 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 0.4 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 107 J/kg
- Mixed-layer CIN
- -83 J/kg
- Mixed-layer LCL
- 771 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
968
WUUS53 KLSX 150024
SVRLSX
ILC149-MOC127-163-173-150100-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
722 PM CDT WED MAY 14 2003
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN MARION COUNTY IN NORTHEAST MISSOURI
NORTHWESTERN PIKE COUNTY IN NORTHEAST MISSOURI
NORTHEASTERN RALLS COUNTY IN NORTHEAST MISSOURI
WESTERN PIKE COUNTY IN WEST CENTRAL ILLINOIS
* UNTIL 800 PM CDT
* AT 722 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 6 MILES WEST OF HANNIBAL...MOVING EAST SOUTHEAST
AT 45 MPH.
* LOCATIONS IMPACTED INCLUDE...
BARRY
PIKE
ATLAS
HANNIBAL
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
LAT...LON 3984 9148 3976 9137 3976 9094 3982 9092
3981 9084 3945 9087 3942 9144 3984 9160
$$
PEDIGOWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 14, 4:00 PM CDT, 3 hours 24 minutes earlier.
Area forecast discussion, May 14, 4:00 PM CDT, 3 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 400 PM CDT WED MAY 14 2003 AT 20Z...WK CDFNT FM NR PIA-AIZ-SERN KS. STG VORT MX TWIRLING ARND UPR MIDWEST...NR FSD...AND IS MOVG SEWD. IN THE NR-TERM...WEAK CAP ACRS SRN FA AND APPCHG CDFNT MAY SPARK AN ISOLD TSTM ERL THIS EVNG. LTL IN THE WAY OF SUPPORT OTR THAN THAT...SO DO NOT XPCT ANYTHING THAT DOES DVLP THERE TO LAST LONG AFT SS. TO OUR N...STG TSTMS OVR IA AHD OF VORT MX ARE XPCT TO SUBSIDE ARND/AFT SS AS THEY ARE STGLY DIURNALLY DEPENDENT. STILL...AS VORT MX MOVS THRU DURG OVRNGT HRS...WL LEAVE A CHC OF SHRA/TSRA. AT THIS TIME...DO NOT SEE MUCH OF A CHC OF SVR TSTMS AFT SS. FOR THU...WL LEAVE CHC OF PCPN FOR AREAS S AND E OF STL DURG ERL MRNG...OTRW...PTSUNNY/MOCLDY DAY ON TAP AS MUCH OF SFC MOISTURE RMNS BHND CDFNT AS HI PRES THAT BLDS IN BHND IT MUCH TOO WK TO INFLUENCE DWPTS MUCH. LOOK FOR FAIR AMNT OF DIURNAL CU TO DVLP ACRS FA. SIDED WITH COOLER MAV NUMBERS DUE TO XPCTD CLD CVR AND SOMEWHAT COOLER AMS BLDG IN BHND FNT. FOR THU NGT/FRI...ATTN THEN TURNS TO APPCHG UPR LO...COMG FM THE SWRN CONUS. LOOK FOR INCRSG MID-HI CLDNSS THAT MAY MESS UP VIEWING OPPORTUNITIES FOR THE LUNAR ECLIPSE. RAIN CHCS APPEAR TO HOLD OFF TIL AFT SR FRI MRNG...AND WITH ABUNDANT CLDS AND RAIN DURG FRI... HVLY SIDED WITH COOLER MAV FOR MAX TEMPS. IN THE EXTDD...WX QUIETS DOWN ONCE UPR LO EXITS ON SAT NGT/ERL SUN...WITH NXT CHC OF PCPN NOT UNTIL TUE/TUE NGT AS ANOTR CDFNT MOVS THRU. FAVOR ECMWF SPD ON CDFNT WHICH BRINGS IT THRU FASTER THAN GFS...MORE DURG TUE MRNG THAN AFTN. COOL PAC HI PRES WL THEN DOMINATE WX FOR WED AND INTO LATE NXT WK. .STL...NONE. TES
Hazardous weather outlook, May 14, 2:10 PM CDT, 5 hours 14 minutes before
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-151800- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 210 PM CDT WED MAY 14 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND EASTERN MISSOURI AND WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER ALL OF CENTRAL AND EASTERN MISSOURI AND SOUTHWEST ILLINOIS THIS AFTERNOON AND EVENING. THE THREAT WILL BE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE OF THUNDERSTORMS EARLY THURSDAY ACROSS PORTIONS OF SOUTHEAST MISSOURI AND SOUTHERN ILLINOIS. AFTER A BRIEF BREAK IN THE WEATHER THE REMAINDER OF THURSDAY AND THURSDAY NIGHT...THE CHANCE FOR THUNDERSTORMS WILL RESUME FRIDAY AND CONTINUE THROUGH SATURDAY AS ANOTHER STORM SYSTEM MOVES OUT OF THE SOUTHWESTERN UNITED STATES. A COLD FRONT DROPPING SOUTHEASTWARD WILL PROVIDE FOR A CHANCE OF THUNDERSTORMS AGAIN ON TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. && MORE INFORMATION MAY BE OBTAINED AT... HTTP://WWW.CRH.NOAA.GOV/LSX (ALL LOWER CASE) WDB/TES
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 14, 8:06 PM CDT | Severe Thunderstorm Warning | LSX | Audrain, Boone, Callaway | 39 min |
| May 14, 8:19 PM CDT | Severe Thunderstorm Warning | LSX | Iron, Reynolds | 56 min |
| May 14, 8:46 PM CDT | Severe Thunderstorm Warning | LSX | Boone, Callaway | 44 min |
| May 14, 9:03 PM CDT | Severe Thunderstorm Warning | LSX | Madison | 57 min |
| May 14, 9:16 PM CDT | Severe Thunderstorm Warning | LSX | Iron | 44 min |
| May 14, 9:22 PM CDT | Severe Thunderstorm Warning | LSX | Sainte Genevieve | 23 min |
| May 14, 9:37 PM CDT | Severe Thunderstorm Warning | LSX | Reynolds | 23 min |
| May 14, 10:12 PM CDT | Severe Thunderstorm Warning | LSX | Sainte Genevieve | 33 min |
| May 14, 11:57 PM CDT | Flash Flood Warning | LSX | Iron, Madison | 5 hr |
| May 14, 9:44 PM CDT | Severe Thunderstorm Warning | LSX | Randolph | 46 min |
| May 14, 10:27 PM CDT | Severe Thunderstorm Warning | LSX | Randolph | 33 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2003Severe Thunderstorm Warnings in Illinois, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.